15:58 – Quetiapine increase and seeing lovely GP

14 Dec

On Wednesday I went to see lovely GP as I needed a new prescription and also I haven’t been feeling too great (mentally or physically) either.

As mentioned quite a lot on here I’ve been experiencing high levels of anxiety over the past 6 weeks or so. It has calmed down slightly over the past week or two, well when I say calmed down I mean it’s coming in waves at the moment as opposed to being there constantly. So it’s slightly more bearable. Anyway… *I should probably say if talk about poo offends you, then you may wish to look away now*… when I become very anxious one of my first sensations is pain and churning in my lower tummy… this is quickly followed by the need to get to my safe place (i.e. my house) and use a toilet ASAP. During the anxiety attack I will almost definitely get hot flushes (especially if I’m around other people), my heart will feel like it’s beating too fast and sometimes out of sync, my thoughts will start to race and give me the feeling like something really bad is going to happen, I can’t think rationally, I pace around trying to calm myself down… You get the picture.

So when I started to get another sort of stomach pain – this time at the very top of my stomach, just below where my ribs meet – I first thought it was something anxiety related and tried to ignore it. Then that night (I think it was Sunday night) I woke up in the early hours with this horrible pain that was making me really nauseous and I struggled to get back to sleep. After a couple of hours of tossing and turning I went to the bathroom and bent over the toilet to see if I was actually going to vomit. I didn’t but the nausea was awful and in the end I had to use my fingers to force myself to be sick just to get that feeling to stop but once I started being sick I couldn’t stop again, everything had to come out.

Eventually I tried to go back to sleep but was in general discomfort the rest of the night. When it reached late morning the nausea seemed to have passed so I went to my appointment with new CPN on Monday at 2pm and then my appetite came back a couple of hours later so I had a light dinner. Within a couple of hours of eating it the nausea was back full force and with no forcing needed I again vomited repeatedly.

So Sunday night, then off and on throughout Monday, during the night into Tuesday, all day Tuesday, during the night into Wednesday, Wednesday morning this same pattern of pain/nausea/vomiting/eating/pain/vomiting continued and I decided to mention it to lovely GP during my appointment with her on Wednesday afternoon. She got me to lie up on the bed thingy and had a prod around my stomach – until she pressed down on the tender spot and I nearly hit her hand away – it really hurt! :(

Lovely GP’s diagnosis was that she thinks I have a stomach ulcer. She said to diagnose it for definite would mean sending me to big scary hospital for what I presume would be an endoscopy but she knows such a referral is pointless because I just can’t get to big scary hospital yet. But she decided to treat me for a stomach ulcer anyway so she must have been pretty sure and I have to take a course of tablets for 4 weeks and see if the nausea and vomiting stop and if I can start to eat normally again. I’m only on my second day of them and unfortunately still quite nauseous but hopefully they will begin to work soon.

Whilst at my appointment with GP she said she had a letter from Mr Psychiatrist and after seeing me last week he was recommending my Quetiapine (Seroquel) be increased from 600mg to 700mg a day. GP asked what I thought about this and I said it would probably be a good idea. She asked if I wasn’t feeling so good and I confided in her that I had massive urges to self harm and felt like I was sitting in a pressure cooker just waiting to blow because I’m not letting myself do it to the level I want and need to :(

With regards to the increase, I’ve been up to 750mg before so I knew I would tolerate 700mg OK, I just hate thinking how close I am to the maximum dosage again and whilst it doesn’t work 100%, it is the most effective of all the anti-psychotics we’ve tried and has the least side effects for me. So now I just hope that the extra 100mg is just enough to help keep things manageable and not let the head crazies get any worse. My hope is that once we are through the Winter months I might be able to drop back down to 600mg but we’ll see how things go.

I do still have the opportunity to increase my Mirtazapine (Remeron) dose, I can go up one last 15mg increase before hitting the max dose. And I guess there is still always the opportunity to add a ‘mood stabiliser’ back in. Sometimes I wonder if quitting the Lamotrigine was a good idea, it didn’t give me any bad side effects at all but equally after two years of taking it I didn’t think it had done anything to help so stopping it seemed like the right move. I assumed we would just start another one but I also told Mr Psychiatrist back then that I had been on the same anti-depressant for about five years and asked him if he thought it would be worth changing it as well. Unfortunately I’ve already tried just about every anti-depressant there is without success so we decided to give Mirtazapine a try. Then when I had been on it for a month or so I thought we would introduce a new mood stabiliser but instead we increased the Mirtazapine. Then when I suggested it again after another couple of months it was recommended that the Quetiapine was increased as well. So I’m still just on the three medications but at higher doses: Mirtazapine, Quetiapine and Diazepam.

I keep thinking that I want to ask lovely GP if I could maybe go back onto monthly prescriptions instead of weekly ones and I was planning to ask her on Wednesday, but then I ended up telling her about these horrible urges to self harm and I knew there would be no point in asking her then, I know they only do it to keep me safer but that must be two or three years of weekly prescriptions now and I want to be *trusted* again. The only problem I can think she might have is prescribing me a month’s worth of Diazepam at a time as, I’m currently down to 16 mg a day (4 x 4mg doses) so although the tablets I get are only 2mg in strength I take 8 of them a day which is 56 I’m prescribed every Wednesday, which would be 224 (or 8 boxes of 28) per monthly prescription and I don’t know if they would ever be happy to give me 8 boxes worth at a time when they’ve made it clear they’re not particularly happy giving me 2 boxes each week, but they do it anyway.

Who knows, maybe one day they will be able to trust me again… maybe I need to show somehow that I trust myself first… and yeah if I’m honest I don’t trust myself much at all at the moment so I guess, realistically, it’s going to take quite some time yet to be trusted again by ‘t3h professi0nalz’.

Well I suppose I better go out in the wind and rain, walk my little dogs, go to the shop and then decide what I’m going to do with myself this evening. I don’t envisage much of a fun Friday night ahead, probably a boring one on my own in front of the TV (although, to be fair, that is about all I can be bothered with at the moment). I am also going to be on a very tight budget over the next couple of weeks as I finished off my Christmas shopping yesterday and paid some bills and have left myself with next to nothing to live off for the next two weeks. Maybe it’s just as well the only thing I can stomach is plain cereal or toast at the moment, at least it’s cheap!

2 Responses to “15:58 – Quetiapine increase and seeing lovely GP”

  1. The Quiet Borderline (back in hospital) December 14, 2012 at 16:40 #

    Sorry to hear about the stomach ulcer. Sounds horrible.

    Hope you feel better very soon.

    Try to be kind to yourself and take care xx

  2. emily December 15, 2012 at 21:55 #

    “I should probably say if talk about poo offends you, then you may wish to look away now”
    lol!

    In my opinion nausea is the second worst feeling (after, of course, feeling depressed). Then again, I have never had a kidney stone or a baby. Feel very sorry for you, and hope you get better soon.
    <3 Emily

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

Follow

Get every new post delivered to your Inbox.

Join 3,824 other followers

%d bloggers like this: